| Model Number |
400SMTSFT0615 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the m3 segment of the middle cerebral artery (mca) using penumbra smart coils (smart coils) and a px slim delivery microcatheter (px slim).It was noted that the patient's anatomy was tortuous.During the procedure, after advancing two thirds of the smart coil through the microcatheter, the smart coil became stuck in the microcatheter.Therefore, the smart coil was removed.The procedure was completed using new smart coils and the same microcatheter.There was no report of an adverse effect to the patient.